MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a preoperative coil embolization of the internal iliac artery (iia), a contralateral approach was made.A marvel® microcatheter (tokai medical products) was approached and one of the complaint coils, a 14mm x 45cm deltafill 18 (dlf181445 / 30494377) got stuck in the microcatheter during coil embolization.The physician attempted to re-sheath but the re-sheathing was not possible.¿some new coils were used for embolization.¿ another complaint coil, an 8mm x 35cm deltafill 18 (dlf180835 / 30715039) was used but ¿detachment was impossible.¿ the enpower control cable (ecb00018200 / 30711340) was replaced with another cable but the coil was still unable to be detached.The 8mm x 35cm deltafill 18 was replaced with another coil and the procedure was completed.It was reported that continuous flush was not maintained.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Initial reporter address line: (b)(6).[conclusion]: the healthcare professional reported that during a preoperative coil embolization of the internal iliac artery (iia), a contralateral approach was made.A marvel® microcatheter (tokai medical products) was approached and one of the complaint coils, a 14mm x 45cm deltafill 18 (dlf181445 / 30494377) got stuck in the microcatheter during coil embolization.The physician attempted to re-sheath but the re-sheathing was not possible.¿some new coils were used for embolization.¿ another complaint coil, an 8mm x 35cm deltafill 18 (dlf180835 / 30715039) was used but ¿detachment was impossible.¿ the enpower control cable (ecb00018200 / 30711340) was replaced with another cable but the coil was still unable to be detached.The 8mm x 35cm deltafill 18 was replaced with another coil and the procedure was completed.It was reported that continuous flush was not maintained.There was no report of any patient adverse event or complication.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30715039) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12-oct-2022.[additional information]: on 12-oct-2022, additional information was received.The information indicated that the 8mm x 35cm deltafill 18 (dlf180835) was successfully removed from the patient.The embolic coil was still attached to the delivery system when it was removed.The information confirmed that there was no patient injury or patient complication as a result of the reported issue.During the detachment cycle, did detachment light did not illuminate and the audible signal beep was not heard.The event did not result in any clinically significant delay in the procedure.E.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15526048
Report Number3008114965-2022-00614
Device Sequence Number2506706
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot Number30715039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/01/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; MARVEL® MICROCATHETER (TOKAI MEDICAL PRODUCTS); RADIFOCUS® GT GUIDEWIRE (TERUMO)
Patient SexUnknown